MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 S-ROM DELTA CERAMIC 36MM +12; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 S-ROM DELTA CERAMIC 36MM +12; S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Model Number 1365-36-250
Medical Device Problem Codes Fracture (1260); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon trialed srom head and asked for a ceramic +12 36 mm implant.And it was mention that it was off label to put a ceramic head on a previously used taper.Upon impaction of real ceramic head, the head split in two pieces.Surgeon said this was due to a used taper.All pieces of ceramic head were successfully removed and surgeon impacted metal srom +12 36 mm head onto trunnion.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.In order to prevent this very failure use of this ceramic femoral head on a implanted stem where a femoral head had already been used (previously used taper) is not recommended and is considered off label use.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
S-ROM DELTA CERAMIC 36MM +12
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key11967292
Report Number1818910-2021-12213
Device Sequence Number1376677
Product Code LZO
UDI-Device Identifier10603295033608
UDI-Public10603295033608
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K062748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1365-36-250
Device Catalogue Number136536250
Device Lot Number8869347
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1